Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 280, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2014, 1:58 PM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 1:58 PM MDT (19:58 UTC)
- Expired
- Aug 8, 2014, 2:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
916
WUUS53 KLBF 081958
SVRLBF
NEC031-082045-
/O.NEW.KLBF.SV.W.0280.140808T1958Z-140808T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 245 PM MDT
* AT 156 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF ELI TO 14 MILES SOUTHEAST OF
ELI...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NENZEL...CODY LAKE AND CODY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 151 AND 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4270 10103 4271 10140 4300 10141 4300 10100
TIME...MOT...LOC 1957Z 266DEG 14KT 4299 10127 4276 10132
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
234
WWUS53 KLBF 082017
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI AUG 8 2014
NEC031-082045-
/O.CON.KLBF.SV.W.0280.000000T0000Z-140808T2045Z/
CHERRY NE-
217 PM MDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 245 PM MDT...
AT 215 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF NENZEL...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NENZEL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 156 AND 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4274 10130 4299 10133 4300 10100 4270 10103
TIME...MOT...LOC 2017Z 258DEG 18KT 4282 10117
HAIL...1.00IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:57 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 8, 12:57 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 PM CDT FRI AUG 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 353 AM CDT FRI AUG 8 2014 THE MODEL CONSENSUS AND THE RAP MODEL INDICATE THE ONGOING MCS WILL DRIFT EAST TODAY AND REACTIVATE THIS AFTERNOON. THIS PLACES THE BETTER RAIN CHANCES ACROSS THE NCNTL ZONES NORTH OF INTERSTATE 80. THERE ARE INDICATIONS OF DIURNAL INSTABILITY IN THE PANHANDLE AND SWRN NEB THIS AFTERNOON...ESPECIALLY GIVEN THE 5 PERCENT SEVERE WEATHER OUTLOOK SPC SUGGESTED. UPPER LEVEL SUPPORT IN THIS AREA LOOKS VERY WEAK TO NON-EXISTENT. THE RAP MODEL MAINTAINS BETTER FORCING FARTHER EAST ACROSS THE NCNTL ZONES WITH THE LEFT FRONT PORTION OF 500 TO 300 MB WIND MAX POSITIONED THERE. THE FORECAST USES 50 PERCENT OF THE RAP AND 50 PERCENT OF THE OTHER MODELS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY WHICH BECOME ISOLATED TONIGHT. HIGHS TODAY RANGE FROM THE MID 80S SOUTH TO UPPER 70S NORTH WITH HIGH HUMIDITY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 353 AM CDT FRI AUG 8 2014 ACTIVE PERIOD CONTINUES DURING THE LONG TERM FORECAST...HOWEVER MODELS HAVE NOT BEEN VERY GOOD WITH TIMING/PLACEMENT OF UPPER LEVEL DISTURBANCES WHICH LEADS TO A LOW CONFIDENCE FORECAST. UPPER LEVEL PATTERN ON SATURDAY SEES AN ELONGATE AND SHALLOW RIDGE ACROSS THE SOUTHERN PLAINS...WITH A TROUGH ACROSS THE NORTHERN ROCKIES. AFTER SOME LINGER SHOWERS PUSH EAST IN THE MORNING...A BRIEF BREAK IN ACTIVITY IS EXPECTED DURING THE DAY. SOME SUN WILL HELP TO WARM TEMPS INTO THE 80S...THEN MODELS BRING A FAIRLY STRONG DISTURBANCE ACROSS THE AREA. MODELS IN AGREEMENT WITH THE WAVE MOVING ACROSS THE ROCKIES DURING THE DAY WITH THUNDERSTORM DEVELOPMENT ACROSS THE WEST FOR THE AFTERNOON. THE ACTIVITY SHOULD PUSH EAST OVERNIGHT. SOUTHERLY WINDS AHEAD OF THE WAVE WILL HELP MOISTEN/SUSTAIN MOISTURE IN THE LOWER LEVELS...AND THUNDERSTORMS LOOK LIKELY...HOWEVER WILL CAP POPS AT 50 PERCENT DO TO RECENT COVERAGE OF ACTIVITY WITH THE STRONGER WAVES. THE WAVE WILL EXIT SUNDAY MORNING WITH A WEAK COLD FRONT TO PUSH ACROSS THE AREA LATER IN THE DAY. MOISTURE REMAINS AVAILABLE AND ANOTHER ROUND OF STORMS WILL BE POSSIBLE. BY MONDAY THE RIDGE BEGINS TO REBUILD ACROSS THE ROCKIES. THIS WILL SET UP NORTHWEST FLOW ACROSS THE HIGH PLAINS. TYPICAL SUMMER TIME PATTERN WITH PERIODIC CLIPPERS TO RIDE ON THE PERIPHERY OF THE RIDGE. WILL HAVE TO MONITOR TIMING...HOWEVER FORECAST FAVORS A TYPICAL DIURNAL PATTERN OF AFTERNOON THUNDERSTORM DEVELOPMENT IN THE WEST THEN MOVING EAST IN THE EVENING. TEMPS EARLY IN THE WEEK SHOULD HOLD IN THE 80S WITH LOWS AROUND 60. BY MID WEEK THE RIDGE BEGINS TO BREAK DOWN AND SLIDE EAST AS A TROUGH DEVELOPS ACROSS THE PAC NW. TEMPS SHOULD SEE AN UPWARD TREND...WITH SOME HIGHS INTO THE LOWER 90S ACROSS THE SOUTHWEST. PERIODIC UPPER LEVEL DISTURBANCES WILL CONTINUE THE NEED FOR AT LEAST SOME LOW POPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 151 PM CDT FRI AUG 8 2014 THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY TRACK ACROSS SOUTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF CENTRAL AND WESTERN NEBRASKA TO THE SOUTH OF THE CENTER THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THE MOST CONCENTRATED AREA FOR STORMS SHOULD BE ACROSS NORTH CENTRAL NEBRASKA...LIKELY IMPACTING THE KVTN TAF SITE. GENERALLY VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF ANY THUNDERSTORM. WINDS WILL BE LIGHT FROM THE EAST TO SOUTHEAST EXCEPT VARIABLE AND GUSTY NEAR STORMS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...MASEK AVIATION...TAYLOR
Hazardous weather outlook, Aug 8, 3:25 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 AM CDT FRI AUG 8 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-090930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 AM CDT FRI AUG 8 2014 /325 AM MDT FRI AUG 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND WEST OF HIGHWAY 83. A FEW STORMS MAY ALSO BE CAPABLE OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE SATURDAY. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE LATE IN THE AFTERNOON AND THE EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND WEST OF HIGHWAY 83 AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE IN THE FORECAST SUNDAY AND BEYOND. THE RISK OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
In the hours before
Local storm report, Aug 8, 8:13 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 AM CDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN 4 N HYANNIS 42.06N 101.76W
08/08/2014 M1.39 INCH GRANT NE PUBLIC
&&
MARTINLocal storm report, Aug 8, 8:32 AM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 AM CDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MULLEN 42.04N 101.04W
08/08/2014 M1.14 INCH HOOKER NE CO-OP OBSERVER
&&
MARTINSpecial weather statement, Aug 8, 1:30 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT FRI AUG 8 2014 NEZ094-082015- WESTERN CHERRY NE- 130 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 215 PM MDT... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELI...OR 42 MILES EAST OF GORDON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NENZEL... CODY LAKE... CODY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 8, 2:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 8, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 8, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.